Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Is nephrotic syndrome in a child life-threatening? Child vomits Deltacotril.

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1980
Answered : 2130 Questions
Hi my son is 2 years old and has been diagnosed by his doctor with nephrotic syndrome. Is this life threatning? Doctor has prescribed him deltacotril but he keeps vommiting on these? Is there anything else he can be prescribed? something he does not find sour and does not throw up? what else can i do? Will he be okay i am very worried?
Posted Mon, 30 Apr 2012 in Kidney Conditions
Answered by Dr. Rajinder Bajoria 1 hour later

Thanks for the query.     

Nephrotic syndrome is quite common and is a nonspecific disorder in which the kidneys are damaged, causing them to leak large amounts of protein from the blood into the urine.

The prognosis depends to considerable extent on the cause of nephrotic syndrome.

Prognosis is usually good in children, because minimal change disease responds very well to steroids (as your son has already been prescribed deltacortil steroid), and does not cause chronic renal failure.

Steroids do have many side effects, but drug is very essential for your child, so continue the treatment.

For vomiting some drugs can given to the child or dose of steroids may be adjusted.

Brand name can be changed, there are certain brand which have better flavor after discussion with the treating doctor.

It is not a life-threatening condition if managed well by the doctor.

‘Hope I have answered your query, I will be available to answer your follow up queries.

Wish your son Good Health and trouble free speedy recovery.

Above answer was peer-reviewed by
Follow-up: Is nephrotic syndrome in a child life-threatening? Child vomits Deltacotril. 1 hour later
Thank you soo much yes you answered very well. Just a few things again. If the dose changes to deltacotril would that make a difference on his vommiting? what dose do you recommend? My doctor is a bit silly and not helpful at all if you could kindly suggest a dose or flavour tell me so i can ask my doctor to write them down on my prescription. pleasee. What sort of foods shouldnt he eat? what do you recommend i can do to help him? as in food wise? exercises maybe? I dont know I am soo upset. My gp is not helping at all. No one seems to help. This is why i have had to turn to a doctor online. pleasee help me with another course of steroid whicyh may help his vommiting. My doctor said there is nothing he can do for the vommitting and to just keep give deltacotril pleasee. thanks alot soo much thanks soooo much you really have helped me.
Answered by Dr. Rajinder Bajoria 21 hours later
Nice to see you again.

Any dose adjustment must be done by the treating doctor only.

Doses of drugs in children are calculated and given as per weight of the child.

As under and over dose both are less or not beneficial, so I don't suggest you to change the dose without consulting the treating doctor.

For proper effect, one should give the child well calculated dose, to be decided by the examining doctor.

For diet the child should be given high proteins and less salt containing diets.

Depending upon the liking of the child food can be prepared which contains more proteins and less salt.

If the child is active let him play as per his wishes, don't restrict his activity.

It would be better and even nice to consult some nephrologist, as nephrologist are the right person to handle such cases in better manner.

Antacids and anti emetic drops can be added after consultation with the doctor.

‘Hope I have answered your query,

Wish your child a Good Health and trouble free speedy recovery”

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor